Format

Send to

Choose Destination
Dev Med Child Neurol. 1980 Aug;22(4):502-6.

Apparent cerebral atrophy in patients on treatment with steroids.

Abstract

The apparent loss of cerebral tissue sometimes demonstrated by computerised axial tomography and other radiological techniques is not always irreversible. A report is given of a child with infantile spasms who was treated with ACTH. While on this treatment, a CAT scan showed findings suggestive of cortical atrophy but when this test was repeated four months after treatment was stopped, it was normal. Various theories are discussed to account for the effects of steroids on the brain. The most likely one is a change in brain volume because of loss of water. As the radiological appearances can be reversible, they should not be described as cerebral atrophy.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center